Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 218, NWS St. Louis, MO

July 8, 2010Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jul 8, 2010, 4:14 AM CDT for Lewis County, Missouri. It took effect at Jul 8, 2010, 9:18 AM CDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2010, 4:14 AM CDT (09:14 UTC)
In effect from
Jul 8, 2010, 9:18 AM CDT
Expired
Jul 9, 2010, 7:52 PM CDT
In force
35 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 13.96 ft at Jul 9, 2010, 6:00 AM CDT.

actionminormoderate5101507/0807/0907/1007/11
Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 7, 6:58 PM CDT, 9 hours 16 minutes earlier.

Area forecast discussion, Jul 7, 6:58 PM CDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT WED JUL 7 2010

.DISCUSSION...
/340 PM CDT WED JUL 7 2010/

PRIMARY CONCERN IS POTENTIAL FOR LOCALLY HEAVY RAINFALL INTO THIS
EVENING...FOLLOWED BY MORE LOCALLY HEAVY RAIN ON THURSDAY AFTERNOON
INTO FRIDAY AS THE COLD FRONT FINALLY DRIFTS THROUGH THE AREA.
ATMOSPHERE OVER THE REGION IS VERY MOIST WITH PWATS BETWEEN 1.5 AND
1.8 INCHES...WHICH IS AROUND 150% OF NORMAL.  HOWEVER...CONVECTION
THIS AFTERNOON IS VERY SCATTERED IN NATURE...AND WITH A FEW
EXCEPTIONS THE SHOWERS AND STORMS ARE MOVING RIGHT ALONG AND NOT
STAYING OVER ONE SPOT FOR TOO LONG.  WILL HOLD OFF ISSUING ANY FLOOD
WATCHES FOR NOW AND JUST MENTION LOCALLY HEAVY RAIN IN THE HAZARDOUS
WEATHER OUTLOOK.  MODELS ARE HINTING THAT THERE COULD ALSO BE A
HEAVY RAIN THREAT THURSDAY AFTERNOON AND THURSDAY NIGHT AS THE FRONT
DRIFTS INTO THE AREA...HOWEVER ALL OF THE QPF OUTPUT IN THE SHORT
RANGE MODELS IS CONTAMINATED WITH GRID-SCALE CONVECTIVE FEEDBACK SO
I HAVE LOW CONFIDENCE IN THE AMOUNTS THEY ARE FORECASTING.  HPC
EXCESSIVE RAINFALL OUTLOOK DOES NOT HIGHLIGHT ANY PART OF OUR AREA
THROUGH 18Z THURSDAY...SO AGAIN...WILL HOLD OFF ISSUING ANY FLOOD
WATCHES AT THIS TIME.  MODELS ARE IN GOOD AGREEMENT THAT THE FRONT
WILL DRIFT THROUGH THE AREA THURSDAY NIGHT AND SHOULD BE OVER
SOUTHERN MISSOURI BY FRIDAY MORNING.  SHOULD SEE SOME COOLER AND
DRIER AIR FILTER INTO THE AREA FOR FRIDAY NIGHT AND SATURDAY.

MEDIUM RANGE MODELS ARE IN REASONABLE AGREEMENT GIVEN ZONAL FLOW
ALOFT FOR SUNDAY AND MONDAY.  SHOULD SEE OLD FRONTAL BOUNDARY LIFT
BACK TO THE NORTH WITH SUBSEQUENT RISE IN TEMPERATURES AND HUMIDITY
LEVELS INTO THE BEGINNING OF NEXT WEEK.  HOWEVER...BOTH GFS AND
ECMWF KEEP THE HIGHEST HEAT BACK IN THE PLAINS WITH 850MB TEMPS IN
OUR AREA HOVERING AROUND 20C.  THIS SHOULD BE GOOD ENOUGH FOR LOWER
90S WITH DEWPOINT TEMPS IN THE UPPER 60S TO LOWER 70S.  NOT EXACTLY
CHAMBER OF COMMERCE WEATHER...BUT CERTAINLY NOT THE HOTTEST WE'VE
BEEN THIS YEAR. GFS AND EMWF BEGIN TO DIVERGE TUESDAY AND WEDNESDAY
AS A TROF AMPLIFIES OVER THE GREAT PLAINS AND MIDWEST.  GFS IS MUCH
STRONGER AND FASTER THAN THE ECMWF (AS IS TYPICAL)...SO HAVE LEANED
ON ECMWF AND HPC GUIDANCE WHICH BARELY PUSH THE COLD FRONT
ASSOCIATED WITH THE UPPER TROF INTO OUR AREA FOR TUESDAY AND
WEDNESDAY.  CONTINUED CHANCE POPS MONDAY FOR WARM ADVECTION TYPE
PRECIP AND TUESDAY ASSOCIATED WITH THE FRONT.  IF THE GFS IS
RIGHT...FRONT WILL DIVE DOWN INTO THE LOWER MISSISSIPPI VALLEY...IF
THE LESS AMPLIFIED ECMWF IS RIGHT IT WILL HANG UP OVER SOUTHERN
MISSOURI.  KEPT POPS OUT OF WEDNESDAY FOR NOW DUE TO THE UNCERTAINTY.

CARNEY

&&

.AVIATION...
/642 PM CDT WED JUL 7 2010/

AFTERNOON CONVECTION HAS CONGEALED INTO A NARROW AREA...WHICH AT
2330Z HAS FOCUSED THE MOST ACTIVE CONVECTION FROM JUST N OF COU TO
NEAR PPQ. THIS AREA IS LIFTING N AT AROUND 25 KTS...WHICH SHOULD
BRING ANOTHER ROUND OF TSRA WITH MVFR CIGS/VSBYS TO UIN EARLY
THIS EVENING. FOR COU AND STL AREA TAFS...EXTRAPOLATION OF CURRENT
ACTIVITY WOULD SUGGEST A LIMITED THREAT OF SPOTTY SHOWERS INTO THE
EARLY EVENING WITH VFR CONDS. LATER THIS EVENING...PRIMARILY AFTER
05Z...WENT WITH THE IDEA THAT COMBO OF WEAK WARM ADVECTION AND
APPROACH OF CIRCULATION CENTER FROM E OK SHOULD CAUSE A FLAIR UP
OF SHOWERS AND A FEW TSRA OVER NW SECTIONS OF THE CWA...WHICH WILL
SLOWLY PROPAGATE INTO THE STL AREA DURING THE PREDAWN HOURS. ON
THU...ATTEMPTED TO RAMP UP PRECIP DURING THE DAY ON THU AS COLD
FRONT FINALLY ARRIVES IN AREA. FOR NOW WENT WITH SREF FOR TIMING
OF THE COLD FRONT BUT ITS CERTAINLY POSSIBLE THAT OUTFLOWS WILL BE
MORE DOMINATE THAT THE SYNOPTIC PATTERN...CAUSING ACTUAL TIMING OF
WIND SHIFT AT EACH LOCATION TO DIFFER CONSIDERABLY FROM THE TIMING
ALA SREF.

SPECIFICS FOR KSTL...
PRIMARY PRECIP THREAT FOR KSTL APPEARS TO BE LIMITED TO SHOWERS
FOR MUCH OF THE NIGHT...WITH A CB GROUP DURING THE PREDAWN HOURS
TO HINT AT THE THREAT OF SPOTTY CONVECTION DEVELOPING IN THE
AREA. FOR NOW HAVE STAYED WITH THE IDEA OF VFR CIGS AND
VSBYS...AND WILL SIMPLY MONITOR RADAR TRENDS TO SEE IF ECHO
DEVELOPMENT WARRANTS LOWER CONDS.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 7, 3:59 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED JUL 7 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
359 PM CDT WED JUL 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE BI-STATE
REGION TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH
ARE POSSIBLE WITH THE STRONGEST STORMS...BUT NO ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED.

MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE LIKELY THURSDAY THROUGH FRIDAY. THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS.
AT THIS TIME...WIDESPREAD OR ORGANIZED SEVERE STORMS ARE NOT
EXPECTED.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH
MONDAY NIGHT.

MODERATE FLOODING IS FORECAST ALONG PARTS OF THE MISSISSIPPI AND
MISSOURI RIVERS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL REPORTS TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:17 PM CDTAreal Flood AdvisoryLSXLewis, Marion, Ralls3 hr
Jul 7, 9:03 PM CDTFlash Flood WarningLSXBoone, Moniteau6 hr
Jul 8, 3:02 AM CDTAreal Flood WarningLSXBoone, Moniteau6 hr
Jul 8, 8:57 AM CDTAreal Flood WarningLSXBoone, Moniteau5 hr
Jul 8, 10:07 AM CDTAreal Flood AdvisoryLSXBond, Fayette, Montgomery3 hr
Jul 8, 11:34 AM CDTFlash Flood WarningLSXBond6 hr
Jul 8, 4:59 PM CDTFlash Flood WarningLSXSaint Clair5 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.